South Carolina, 2011Damaging Winds in South Carolina, June 13, 2011
June 13, 2011 · NWS CAE · 3 events in 3 counties and zones
Widely scattered severe thunderstorms over the Central Midlands did some wind damage taking down trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered severe thunderstorms over the Central Midlands did some wind damage taking down trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 13, 9:27 PM EST, 9 minutes earlier.
Area forecast discussion, Jun 13, 9:27 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1027 PM EDT MON JUN 13 2011
.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL STALL SOUTH AND EAST OF THE AREA
TONIGHT. INCREASING MOISTURE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS BY MID- WEEK...WHILE SLIGHTLY COOLER TEMPERATURES
ARE EXPECTED...BUT STILL ABOVE 90 DEGREES.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WEAK BOUNDARY/SURFACE TROUGH NOW DRAPED OVER THE EASTERN PORTION OF THE
STATE CLOSELY PARALLELING INTERSTATE 95.
SHORT WAVE APPROACHING FROM THE TN VALLEY LATE THIS EVENING.
THIS DISTURBANCE WILL INTERACT WITH AN SOMEWHAT UNSTABLE
ATMOSPHERE THAT WILL ALLOW ISOLATED CONVECTION FOR THE REMAINDER
OF THE EVENING. BUT DRIER AIR IS FILTERING IN BEHIND THE BOUNDARY WHICH
WILL ACT AS A LIMITING FACTOR. A COUPLE OF THUNDERSTORM CELLS NOW
IN THE CAE VCNTY MOVING TO THE SOUTHEAST. WILL KEEP SLIGHT CHANCE
POPS IN FOR THE CENTRAL MIDLANDS FOR THE NEXT COUPLE OF HOURS.
OVERNIGHT LOWS SHOULD BE A BIT COOLER THAN PREVIOUS NIGHTS WITH
COOLER AND DRIER AIR WORKING IN ON NORTHEASTERLY WINDS OVERNIGHT
AS HIGH PRESSURE BUILDS IN.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL MOVE BY TO THE NORTH BRINGING A NORTHEAST FLOW
AT THE SURFACE AND NORTHWEST FLOW ALOFT. WEAK FRONT WILL STILL
REMAIN DRAPED ACROSS THE SOUTHERN PORTIONS OF REGION...WITH SOME
SLIGHTLY DRIER AIR TRYING TO FILTER IN ACROSS THE NORTH.
THERE WILL BE A COUPLE OF WEAK SHORTWAVES MOVING THROUGH THE
NORTHWEST FLOW. KEPT A DRY FORECAST FOR TUESDAY AND TUESDAY NIGHT
DUE TO DRIER AIR MASS IN THE LOWER LEVELS AND SLIGHTLY WARMER
TEMPS IN THE MID-LEVELS. POPS WILL INCREASE INTO WEDNESDAY AS
ATMOSPHERE MOISTENS SOME. MODELS INDICATING SHORTWAVE MOVING INTO
THE TROUGH DURING THE AFTERNOON ON WEDNESDAY...WHICH COULD LEAD TO
CONVECTIVE DEVELOPMENT ACROSS THE MOUNTAINS...THEN FURTHER EAST
INTO THE MIDLANDS. BETTER CHANCE FOR PRECIP WOULD APPEAR TO BE
OVERNIGHT WEDNESDAY AS POSSIBLE MCS MOVES THROUGH THE REGION.
THURSDAY SHOULD STILL SEE LINGERING FRONTAL BOUNDARY ACROSS THE
REGION...ALONG WITH LEFTOVER OUTFLOW BOUNDARIES. RAIN CHANCES NOT
AS GREAT ON THURSDAY BEHIND THE CONVECTIVE SYSTEM...BUT WILL STILL
INCLUDE SLIGHT CHANCE OR CHANCE POPS FOR THE DAY AND EVENING.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ALTHOUGH THE MAIN UPPER LEVEL FLOW REMAINS OUT OF THE
NORTHWEST...THE EAST COAST TROUGH BEGINS TO WEAKEN ACROSS THE
SOUTHEASTERN US DURING THE LONG TERM PERIOD. AT THE SURFACE...A
WEAK FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA...WHICH WILL BE
THE MAIN FOCUS FOR AFTERNOON AND EVENING CONVECTION EACH DAY AS A
SERIES OF WEAK SHORTWAVES MOVES THROUGH THE UPPER FLOW. AS FOR
TEMPERATURES...AFTERNOON HIGHS EACH DAY WILL EASILY CLIMB INTO THE
LOW TO MID 90S...WHILE OVERNIGHT LOWS AVERAGE IN THE LOWER 70S FOR
MOST AREAS.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
GENERALLY VFR CONDITIONS EXPECTED DURING THE PERIOD.
SATELLITE AND RADAR TRENDS INDICATE THUNDERSTORMS IN THE UPSTATE
WILL PROBABLY NOT MOVE INTO THE MIDLANDS LATER THIS EVENING.
THEREFORE WILL REMOVE MENTION OF CB FROM TAFS. NOT EXPECTING
SIGNIFICANT FOG TO DEVELOP TONIGHT DUE TO MIXING CAUSED BY A LOW
LEVEL JET. WINDS WILL BECOME LIGHT AND VARIABLE DURING THE 00Z-04Z
TIME FRAME AND THEN BECOME NORTHEASTERLY AS THE LOW LEVEL JET
DEVELOPS. GENERALLY NORTH TO NORTHEASTERLY WINDS ON TUESDAY WITH
DRIER AND COOLER AIR WORKING IN...YIELDING MOSTLY CLEAR SKIES.
EXTENDED AVIATION OUTLOOK...EARLY MORNING FOG AS WELL AS DIURNAL
CONVECTION IS POSSIBLE THROUGH FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 13, 2:47 AM EST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
347 AM EDT MON JUN 13 2011
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
347 AM EDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 8:56 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
956 PM EDT MON JUN 13 2011
SCZ027-028-140245-
LEXINGTON-RICHLAND-
956 PM EDT MON JUN 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND
RICHLAND COUNTIES THROUGH 1045 PM EDT...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ST. ANDREWS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...FOREST ACRES...
IRMO...OAK GROVE...SPRINGDALE...ST. ANDREWS...WEST COLUMBIA...
WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3382 8086 3382 8091 3388 8100 3388 8102
3408 8127 3421 8111 3421 8110 3423 8106
3402 8066
TIME...MOT...LOC 0155Z 313DEG 16KT 3407 8108
AWPThunderstorm Wind, Richland
- When
- June 13, 9:36 PM EST to 9:40 PM EST
- Where
- Richland County, 0.73 mi ESE of Greenlawn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.975, -80.959
Public reported several trees down around the VA Hospital area.
Thunderstorm Wind, Sumter
- When
- June 13, 11:40 PM EST to 11:44 PM EST
- Where
- Sumter County, 2.2 mi SE of Dalzell to 1.72 mi W of Privateer
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -80.450
Sheriff and public reported trees down across western Sumter county from Cherryvale area to the Privateer area.
Thunderstorm Wind, Clarendon
- When
- June 13, 11:42 PM EST to 11:50 PM EST
- Where
- Clarendon County, 1.73 mi WSW of Panola to 2.64 mi WNW of St Paul
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.643, -80.449
Public reported several trees down around Governer Richardson road and Old River road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299002, 298999, 299007.